question-icon

Had 3 times intercourse within a cycle. Took postinor and used spermicide. Do you think I should take postinor again?

default
Posted on Mon, 10 Jun 2013
Question: This is my 3rd intercourse within a cycle.i took postinor after the 1st,used today (spermicide)alongside a vaginal film the second and 3rd time.i really dont want to get pregnAnt.do you think i should take postinor again?
doctor
Answered by Dr. Aarti Abraham (34 minutes later)
Hello
Thanks for your query.
It is not at all recommended to take Postinor twice within one cycle.
It would make your bleeding pattern highly erratic.
However, if you wish to ensure that you do not get pregnant, now that you have had unprotected intercourse, the only option left is to take Postinor once again.
Be warned that you might have nausea, vomiting, and face irregular spotting / bleeding which would confuse you.
I would ask you to switchover to reliable birth control .
if you take Postinor, then do take a pregnancy test after 4 weeks anyhow, as you cannot rely on the menstrual pattern after Postinor twice within a cycle.
As you must be well aware, for maximum effectiveness, take it as soon as possible.
All the best
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6010 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

168 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Had 3 times intercourse within a cycle. Took postinor and used spermicide. Do you think I should take postinor again?

Hello
Thanks for your query.
It is not at all recommended to take Postinor twice within one cycle.
It would make your bleeding pattern highly erratic.
However, if you wish to ensure that you do not get pregnant, now that you have had unprotected intercourse, the only option left is to take Postinor once again.
Be warned that you might have nausea, vomiting, and face irregular spotting / bleeding which would confuse you.
I would ask you to switchover to reliable birth control .
if you take Postinor, then do take a pregnancy test after 4 weeks anyhow, as you cannot rely on the menstrual pattern after Postinor twice within a cycle.
As you must be well aware, for maximum effectiveness, take it as soon as possible.
All the best